Login

 

2018 KRPA Conference Speed Sessions


New to this year's KRPA Conference is Speed Sessions. These speed sessions will take place on Wednesday, January 24, during the Trade Show and are exciting, fun and innovative sessions delivered in just 15-minutes. Between meeting with our awesome Trade Show vendors, placing bids at the silent auction, waiting for your Golden Ticket to be announced and grabbing some lunch, make plans to attend these fast-paced sessions offered in the room adjacent to the Trade Show. See the session topics and descriptions below:

11:15-11:30 Recreational Trails Program Grants by Kathy Prichett
This session will cover basic information about the Recreational Trails Program, where the funding comes from, what type of projects are eligible, the future outlook and how to apply.

11:45-12:00 Land and Water Conservation Fund Grants by Kati Westerhaus
This session will cover basic information about the LWCF Grant Program, where the funding comes from, what type of projects are eligible, the future outlook, updates and how to apply.

12:15-12:30 Sunflower State Games by Mitch Gross
Champions crowned and memories made! The Sunflower State Games provides your patrons the opportunity to compete against athletes from all four corners of the state. The event promotes the development of healthy lifestyles and physical fitness for the participants, their families, and the communities where they live. The 2018 Sunflower State Games will take place July 13-29 in Topeka. The 29th Annual Olympic style sports festival will feature 50 different events for Kansans of all ages and skill levels. We will explore a new program that will allow your department the opportunity to bring home the Gold in 2018! 

1:30-1:45  Life Jacket Loaner Board by Natalia Pope
This session will cover COE Life Jacket Loaner Board Program, how it works, specifications and drawings for boards, cost, discount resources and partnerships.

2:00-2:15 Certification by Troy Houtman
Attaining any type of certification designation shows that you have met education and experience qualifications; and illustrates your commitment to the profession as well as your knowledge and understanding of key concepts within parks and recreation. In this session you will learn why certification is so important, what type of certifications are available, how to become eligible, how to apply, what are the exams like, how to renew your certification, study tools, share resources to learn more on your own and answer any questions. If you have a desire to improve your knowledge and gain skills to make a difference in your community and add tools in your tool belt to improve your career this will be worth 15 minutes!

2:30- 2:45 Call of the Wild by Jenny Smith, Candi Fox and Nick Shepherd
This session will discuss the "Kids to Parks" annual event hosted in partnership with the National Park Trust and the new and innovative sports event, Elementary Cross Country Meet, which Winfield Recreation Commission hosted this year.


Powered by Wild Apricot Membership Software